MAUDE Adverse Event Report: KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM

KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM
Model Number 33300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the instrument was checked for functionality before being handed over.No damage was found.After the instrument was inserted, the branch was opened to lift the tube.The instrument jumped out of the holder and a metal splitter flew into the field of vision.The grasping forceps could no longer be opened or closed using the handle.After the metal splinter was recovered, it was held against the defective area.It was noticed that this was only half of an otherwise closed ring.A laparoscopic search was made for the missing part.Nothing was found.The patient's pelvis was then x-rayed.There were no abnormalities here either.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
This mdr is to provide clarifications/corrections as well as an evaluation summary.Corrections are made in sections d1, d2, and d4 of this mdr.During the investigation it was found that the damage reported by the customer is on the metal outer sheath (article 33300, lot: unknown) and not on the clickline forceps insert (article 33310c, lot: ps07) as initially assumed.Investigation findings for article 33310c - clickline forceps insert: signs of wear were found on the entire surface, but the function is given.Investigation findings for article 33300 - metal outer sheath, insulated, 36 cm: the two bayonet catches at the distal end are broken out and one broken out part was also returned.There is an o-ring on the proximal end that is not from karl storz and another laser marking on the metal insert which is also not from karl storz.The karl storz lot-number is not visible anymore on article 33300, so the exact manufacturing date cannot be determined.According to the other karl storz labeling that is still visible on the article it can only be determined that the shaft must have been produced between (b)(6)2005 and (b)(6) 2014.Age-related traces can also be seen on the insulation (scratches).Conclusion: since there is an o-ring and a laser marking on the metal outer sheath which are not from karl storz, this could indicate a potential repair by a third-party.Based on the investigation, it is concluded that the most probable cause for the damage could be a combination of the age and number of reprocessing of the article, potentially together with an application of excessive force and a third-party repair.Internal karl storz reference number: (b)(4).

Brand Name
METAL OUTER SHEATH, INSULATED, 36 CM
Common Device Name
METAL OUTER SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18120304
Report Number9610617-2023-00371
Device Sequence Number7609826
Product Code GCJ
UDI-Device Identifier04048551134092
UDI-Public4048551134092
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33300
Device Catalogue Number33300
Device Lot NumberPS07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer11/15/2023
01/17/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/06/2023
01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
33310C - LOT: PS07
Outcome Attributed to Adverse Event Other;
Patient SexUnknown